Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 237, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 24, 2020, 12:43 PM EST for 4 counties in Florida. It was in force for 92 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2020, 12:43 PM EST (17:43 UTC)
- Expired
- Dec 24, 2020, 2:15 PM EST
- In force
- 92 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, FL, Gulf County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 91 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 12:45 PM EST | MARINE TSTM WIND 42 | 4 Sse Saint Joseph Stat, FL | WUNDERGROUND SITE KFLPORTS199 MEASURED A WIND GUST OF 42 MPH. |
| Dec 24, 2:10 PM EST | TSTM WND DMG | 2 Nw Tully, FL | POWER OUTAGE DUE TO A TREE DOWN WAS REPORTED BY THE DUKE POWER OUTAGE MAP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WUUS52 KTAE 241743
SVRTAE
FLC037-045-077-129-241915-
/O.NEW.KTAE.SV.W.0237.201224T1743Z-201224T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1243 PM EST Thu Dec 24 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Gulf County in the Panhandle of Florida...
Central Wakulla County in Big Bend of Florida...
Southern Liberty County in Big Bend of Florida...
Franklin County in Big Bend of Florida...
* Until 215 PM EST/115 PM CST/.
* At 1243 PM EST/1143 AM CST/, severe thunderstorms were located
along a line extending from 6 miles east of Mexico Beach to 54
miles southwest of Port St. Joe, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Crawfordville, St George
Island, Port St. Joe, Mexico Beach, Wewahitchka, Franklin,
Sopchoppy, Honeyville, Jewel Fire Tower, Shadeville, Royal Bluff,
Chipola Cutoff, St George Island St Pk, Central City, Cape San
Blas, Beverly and Panacea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 2960 8524 2960 8540 2974 8548 2981 8549
2994 8541 2993 8539 3003 8539 3021 8497
3023 8428 3001 8425 2984 8436 2981 8450
2964 8472 2952 8505
TIME...MOT...LOC 1743Z 257DEG 37KT 2996 8529 2914 8577
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD3 follow-up statements
591
WWUS52 KTAE 241811
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
111 PM EST Thu Dec 24 2020
FLC037-045-077-129-241915-
/O.CON.KTAE.SV.W.0237.000000T0000Z-201224T1915Z/
Gulf FL-Wakulla FL-Liberty FL-Franklin FL-
111 PM EST Thu Dec 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM
EST/115 PM CST/ FOR SOUTHEASTERN GULF...CENTRAL WAKULLA...SOUTHERN
LIBERTY AND FRANKLIN COUNTIES...
At 111 PM EST/1211 PM CST/, severe thunderstorms were located along a
line extending from 15 miles east of Stonemill Creek to 43 miles
south of Port St. Joe, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Crawfordville, St George Island,
Franklin, Sopchoppy, Jewel Fire Tower, Shadeville, Royal Bluff, St
George Island St Pk, Central City, Beverly, Panacea, Poplar Camp,
Medart, Kern, Liveoak Island, Curtis Mill and Fort Gadsden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 2960 8524 2960 8540 2969 8531 2976 8527
2984 8519 2993 8512 3006 8508 3021 8497
3023 8428 3001 8425 2984 8436 2981 8450
2964 8472 2952 8505
TIME...MOT...LOC 1811Z 246DEG 42KT 3016 8493 2920 8546
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD447
WWUS52 KTAE 241832
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
132 PM EST Thu Dec 24 2020
FLC045-241841-
/O.CAN.KTAE.SV.W.0237.000000T0000Z-201224T1915Z/
Gulf FL-
132 PM EST Thu Dec 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GULF COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 2961 8526 2966 8517 2975 8515 2978 8504
2982 8502 2988 8504 3022 8479 3023 8428
3001 8425 2984 8436 2981 8450 2964 8472
2952 8505
TIME...MOT...LOC 1831Z 252DEG 36KT 3020 8471 2928 8528
$$
FLC037-077-129-241915-
/O.CON.KTAE.SV.W.0237.000000T0000Z-201224T1915Z/
Wakulla FL-Liberty FL-Franklin FL-
132 PM EST Thu Dec 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR CENTRAL WAKULLA...SOUTHEASTERN LIBERTY AND FRANKLIN COUNTIES...
At 131 PM EST, severe thunderstorms were located along a line
extending from 21 miles west of Crawfordville to 36 miles southwest
of St George Island, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Crawfordville, St George Island,
Franklin, Sopchoppy, Carrabelle Beach, East Camp, Jewel Fire Tower,
Shadeville, Royal Bluff, Eleven Mile, St George Island St Pk,
Beverly, Panacea, Poplar Camp, Smith Creek, Medart and Buckhorn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 2961 8526 2966 8517 2975 8515 2978 8504
2982 8502 2988 8504 3022 8479 3023 8428
3001 8425 2984 8436 2981 8450 2964 8472
2952 8505
TIME...MOT...LOC 1831Z 252DEG 36KT 3020 8471 2928 8528
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD369
WWUS52 KTAE 241857
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
157 PM EST Thu Dec 24 2020
FLC037-077-129-241915-
/O.CON.KTAE.SV.W.0237.000000T0000Z-201224T1915Z/
Wakulla FL-Liberty FL-Franklin FL-
157 PM EST Thu Dec 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR CENTRAL WAKULLA...SOUTHEASTERN LIBERTY AND CENTRAL FRANKLIN
COUNTIES...
At 157 PM EST, severe thunderstorms were located along a line
extending from 6 miles northwest of Crawfordville to 20 miles
southwest of St George Island, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Carrabelle, Eastpoint, Crawfordville, St George Island, Franklin,
Sopchoppy, Carrabelle Beach, Shadeville, Royal Bluff, St George
Island St Pk, Panacea, Medart, Buckhorn, Liveoak Island, Curtis Mill,
Alligator Point, Saint Teresa, Turkey Point, Bald Point and
Panacea-Wakulla Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 2962 8499 2966 8501 2983 8480 2995 8475
3023 8460 3023 8428 3001 8425 2984 8436
2981 8450 2964 8472 2952 8505
TIME...MOT...LOC 1857Z 249DEG 36KT 3026 8442 2942 8505
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 9:46 AM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 24, 9:46 AM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
946 AM EST Thu Dec 24 2020
.UPDATE...
Morning satellite and surface observations show the strong cold
front just west of our area with a squall line near a closed
1008-mb low just north of our southeast AL counties. Ahead of the
main line is a pre-frontal line of gusty showers and storms
bisecting the northwest 1/3 of CWA. A few of the cells embedded
within the primary line have produced strong wind gusts that have
necessitated the issuance of a few significant weather advisories
for winds in excess of 40 mph possible (gusts around 50). Main
update to the forecast was increasing the axis of highest
PoPs slightly east through 15Z to account for current trends and
including mention of gusty winds areawide in the wx grids.
Conditions look to improve from west to east this evening, but
breezy northwest winds filter in behind the front.
The environment remains favorable for robust convection to
persist/strengthen through the afternoon, with plentiful shear,
forcing for ascent, and increasing dewpoints in the low 60s
advecting northwest from the Gulf. The severe weather threat will
continue today, but instability is going to be the wildcard on
how things play out. There is a narrow corridor of 500-1000 J/kg
CAPE that brushes portions of the Panhandle and is expected to
shift east as the front and associated convection progresses this
afternoon. As such, SPC has upgraded much of the Panhandle to a
slight risk (level 2/5) for severe weather and maintains a
marginal risk for the remainder of the area (level 1/5). The main
threats are damaging winds, a couple of tornadoes, and pockets of
heavy rain.
&&
.PREV DISCUSSION [620 AM EST]...
.NEAR TERM [Through Tonight]...
In the upper levels, a deep trough is moving into the Southeast
today. At the surface, a strong cold front will move through the
region today. High pressure will move into the region tonight. The
cold front is currently (1:30AM EST) over Central Mississippi and
Southeast Louisiana. A line of strong to severe thunderstorms is
directly ahead of the front. Deep layer shear is very high around 60
knots. Instability is currently low over the region but it looks
like CAPE will reach 500 to 1000 J/KG directly ahead of the front
this morning and 1000 to 1500 J/KG this afternoon. The highest
instability will be over the Florida Panhandle and Western Florida
Big Bend late this morning and into the afternoon. Those Florida
Counties will have the best chance of severe storms today.
Elsewhere, storms may have a more difficult time getting organized
but damaging straight-line winds and a couple of brief tornadoes
will still be possible.
Non-convective gradient winds will be high today ahead of and behind
the cold front. We will not meet our Wind Advisory criteria but
winds will be very gusty up to 20 mph with gusts of 30 to 35 mph at
times. Winds may be higher at times during showers and
thunderstorms. In addition to thunderstorms, rain will persist for
most of the day. Forecast rainfall totals are 1 to 1.5 inches for
most of the region. Highs will be mainly in the 60s today.
Tonight a cold, dry air mass will move into the region behind the
front. With clearing skies, lows will be in the upper 20s and near
30 for most of the region.
.SHORT TERM [Friday Through Saturday]...
In the wake of an intense frontal system, Friday will be clear, dry,
and breezy as the upper-level trough makes its way east. Dew points
will plummet into the upper teens across the area throughout the
night on Friday. This will set up Saturday morning to become one of
the coldest mornings seen in a while with overnight low temps in the
mid to upper 20s across the region. Daytime highs on Friday will be
in the low (SE Alabama/SW Georgia) to upper (Near the Gulf Coast)
40s, while highs across the region on Saturday will be struggling to
reach the low 50s.
.LONG TERM [Saturday Night Through Thursday]...
With high pressure and upper-level zonal flow/ridging dominating
post-frontal passage, expect clear and dry days to persist for much
of the long term. A gradual warm up after Saturday through the end
of the long term is expected before a new frontal system approaches
the region around New Years Eve. Overnight lows will go from the
upper 20s to the mid 50s, and daytime highs will go from the upper
50s to the upper 60s throughout the forecast period.
.AVIATION...
[Through 12Z Friday]
Conditions will start to deteriorate this morning from west to east
as a line of thunderstorms gets closer to the region. Southerly
winds are already increasing in the Florida Panhandle. Gusty winds
are expected at all terminals through this evening as a cold front
approaches and moves through the region. Strong to severe storms are
possible at all terminals today as a line of storms moves through.
Straight-line damaging winds and a few brief tornadoes are the main
threats. MVFR conditions are expected for most of today with IFR
possible at times.
.MARINE...
Conditions will continue to deteriorate today with the approach of a
strong low pressure system. Winds have reached advisory levels and
further increase to gale force around daybreak today is expected.
Gale conditions should continue through Friday morning and drop back
to advisory levels at least through late Friday evening. Winds and
seas will lower, below headline criteria, on Saturday and remain low
at least into early next week.
Along the Florida panhandle coast including Franklin county, a high
surf advisory has been issued for today and tonight for surf heights
of 7 feet.
.FIRE WEATHER...
High dispersions above 75 are likely today and tomorrow. A wetting
rain is expected today, then a cold, dry air mass will move into the
region tonight. RH values will stay above critical thresholds, so
red flag conditions are not expected the next few days.
.HYDROLOGY...
Rainfall amounts generally in the 1-2 inch range will proceed a
strong cold front today. Otherwise, we are expecting dry conditions
through at least the middle of next week. We are not expecting any
flooding concerns through the forecast period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 30 47 27 49 / 100 20 0 0 0
Panama City 69 36 49 30 51 / 100 10 0 0 0
Dothan 64 27 42 25 47 / 100 10 0 0 0
Albany 66 29 42 25 47 / 100 10 0 0 0
Valdosta 73 30 46 25 47 / 100 50 0 0 0
Cross City 74 34 50 25 50 / 100 60 0 0 0
Apalachicola 72 36 50 29 50 / 100 20 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 AM EST /6 AM CST/ Friday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 AM EST /6 AM CST/ Friday to 1 AM EST
/midnight CST/ Saturday for Apalachee Bay or Coastal Waters
From Keaton Beach to Ochlockonee River FL out to 20 Nm-
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
Gale Warning until 7 AM EST /6 AM CST/ Friday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
UPDATE...IG3
NEAR TERM...McD
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...McD
MARINE...Oliver
FIRE WEATHER...McD
HYDROLOGY...Oliver/BarryIn the hours before
Special weather statement, Dec 24, 10:07 AM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1007 AM EST Thu Dec 24 2020
GAZ123>129-142>146-155>158-241615-
Miller GA-Decatur GA-Baker GA-Terrell GA-Calhoun GA-Early GA-
Thomas GA-Tift GA-Worth GA-Colquitt GA-Lee GA-Dougherty GA-
Mitchell GA-Seminole GA-Turner GA-Grady GA-
1007 AM EST Thu Dec 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL...LEE...EASTERN
CALHOUN...SOUTHEASTERN EARLY AND NORTHERN SEMINOLE COUNTIES IN
SOUTHWESTERN GEORGIA...WESTERN COLQUITT...NORTHWESTERN TIFT AND WORTH
COUNTIES IN SOUTH CENTRAL GEORGIA...NORTHEASTERN DECATUR...NORTHERN
GRADY...MILLER AND DOUGHERTY COUNTIES IN SOUTHWESTERN GEORGIA...
TURNER COUNTY IN SOUTH CENTRAL GEORGIA...BAKER COUNTY IN SOUTHWESTERN
GEORGIA...NORTHWESTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA AND
TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 1115 AM EST...
At 1007 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Leslie to 9 miles southwest of Albany to 6
miles west of Colquitt to Marianna. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Colquitt, Newton, Morgan, Albany, Moultrie, Dawson, Pelham, Putney,
Donalsonville, Ashburn, Sylvester, Leesburg, Camilla, Arlington,
Baconton, Poulan, Doerun, Ty Ty, Ochlocknee and Leary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3191 8392 3185 8394 3184 8386 3180 8380
3180 8361 3185 8361 3185 8349 3096 8385
3099 8500 3105 8501 3163 8458 3162 8455
3169 8454 3190 8438 3187 8434 3192 8434
TIME...MOT...LOC 1507Z 273DEG 25KT 3190 8408 3152 8432 3114 8485 3077
8522
72-BUNKERLocal storm report, Dec 24, 10:48 AM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1048 AM EST THU DEC 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM MARINE TSTM WIND TYNDALL AFB 30.07N 85.57W
12/24/2020 M39 MPH BAY FL ASOS
WIND GUST TO 39 MPH OBSERVED AT KPAM TYNDALL
AFB AT 1519 GMT/9:19 CT.
&&Special weather statement, Dec 24, 10:58 AM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1058 AM EST Thu Dec 24 2020
FLZ010>017-026-027-112-114-115-127-GAZ155>157-241730-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Inland Bay FL-Calhoun FL-Inland Gulf FL-Coastal Gulf FL-Leon FL-
Coastal Bay FL-Jackson FL-Coastal Franklin FL-Washington FL-
Inland Wakulla FL-Decatur GA-Seminole GA-Grady GA-
1058 AM EST Thu Dec 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR GULF COUNTY IN THE PANHANDLE OF
FLORIDA...LIBERTY COUNTY IN BIG BEND OF FLORIDA...SOUTHEASTERN
WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...LEON COUNTY IN BIG
BEND OF FLORIDA...SOUTHEASTERN JACKSON...BAY AND CALHOUN COUNTIES IN
THE PANHANDLE OF FLORIDA...WAKULLA...GADSDEN AND FRANKLIN COUNTIES IN
BIG BEND OF FLORIDA...SEMINOLE...DECATUR AND GRADY COUNTIES IN
SOUTHWESTERN GEORGIA UNTIL 1230 PM EST/1130 AM CST/...
At 1057 AM EST/957 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Donalsonville to 6
miles southwest of Panama City Beach. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Carrabelle,
Quincy, Havana, Bainbridge, Midway, Eastpoint, Apalachicola,
Tallahassee, Blountstown, St. Marks, Woodville, Crawfordville, St
George Island, Port St. Joe, Springfield and Mexico Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2968 8544 2988 8549 3015 8593 3102 8486
3100 8412 3087 8407 3068 8408 3067 8401
3054 8398 3052 8404 3044 8407 3010 8408
3003 8405 2999 8426 2985 8429 2981 8449
2959 8485 2957 8517
TIME...MOT...LOC 1557Z 249DEG 26KT 3102 8482 3014 8591
42-DVDSpecial weather statement, Dec 24, 10:58 AM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1058 AM EST Thu Dec 24 2020
GAZ125-127>131-143>148-156>159-241715-
Brooks GA-Miller GA-Decatur GA-Baker GA-Thomas GA-Berrien GA-Tift GA-
Worth GA-Colquitt GA-Dougherty GA-Irwin GA-Mitchell GA-Cook GA-
Turner GA-Grady GA-Ben Hill GA-
1058 AM EST Thu Dec 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BERRIEN...IRWIN...
MITCHELL...COLQUITT...TIFT...BEN HILL...WORTH...NORTHEASTERN
DECATUR...COOK...NORTHERN GRADY...SOUTHEASTERN MILLER...EASTERN
DOUGHERTY...TURNER...CENTRAL BAKER...NORTHERN THOMAS AND NORTHWESTERN
BROOKS COUNTIES UNTIL 1215 PM EST...
At 1058 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Rochelle to near Ty Ty to near
Camilla to near West Bainbridge. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Newton, Tifton, Moultrie, Adel, Pelham, Putney, Ashburn, Ocilla,
Fitzgerald, Sylvester, Camilla, Albany, Sparks, Enigma, Omega, Norman
Park, Baconton, Lenox, Poulan and Doerun.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3166 8300 3164 8301 3161 8306 3156 8306
3148 8311 3146 8315 3140 8314 3137 8311
3096 8357 3098 8476 3099 8476 3181 8382
3180 8380 3180 8361 3185 8361 3185 8318
3181 8313 3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 1558Z 267DEG 39KT 3184 8349 3145 8370 3128 8417 3100
8454
72-BUNKERLocal storm report, Dec 24, 10:59 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1059 AM EST THU DEC 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM NON-TSTM WND DMG 1 WNW TOM BROWN PARK 30.45N 84.23W
12/24/2020 LEON FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A LARGE TREE FELL
ONTO TWO MORE TREES WHICH THEN FELL ONTO TWO
PARKED CARS AND ARE OBSTRUCTING THE ROADWAY.
&&Special weather statement, Dec 24, 12:24 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1224 PM EST Thu Dec 24 2020
FLZ011-013>017-026-027-112-114-115-127-GAZ155>157-241900-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Calhoun FL-Inland Gulf FL-Coastal Gulf FL-Leon FL-Coastal Bay FL-
Jackson FL-Coastal Franklin FL-Inland Wakulla FL-Decatur GA-
Seminole GA-Grady GA-
1224 PM EST Thu Dec 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...GULF...
SOUTHEASTERN BAY AND CENTRAL CALHOUN COUNTIES IN THE PANHANDLE OF
FLORIDA...WAKULLA...GADSDEN...LIBERTY...LEON AND FRANKLIN COUNTIES IN
BIG BEND OF FLORIDA...SOUTHERN DECATUR...SOUTHERN GRADY AND
SOUTHEASTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 200 PM
EST/100 PM CST/...
At 1224 PM EST/1124 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Chattahoochee to near
Mexico Beach. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carrabelle, Quincy, Havana, Midway, Eastpoint, Apalachicola,
Tallahassee, Blountstown, St. Marks, Woodville, Crawfordville, St
George Island, Port St. Joe, Mexico Beach, Stonemill Creek, Doak
Campbell Stadium, Chattahoochee, Greensboro, Florida State University
and Tallahassee Comm College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2952 8508 2960 8524 2959 8534 2978 8549
2988 8549 2992 8555 3011 8541 3010 8539
3081 8491 3076 8408 3068 8408 3067 8401
3060 8400 3044 8407 3002 8409 2999 8426
2985 8429 2981 8449 2975 8453 2953 8497
TIME...MOT...LOC 1724Z 248DEG 37KT 3077 8489 2998 8547
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:00 AM EST | Special Weather Statement | TAE | Holmes, Walton, Washington | 90 min |
| Dec 24, 8:37 AM EST | Special Marine Warning | TAE | 3 hr | |
| Dec 24, 9:23 AM EST | Special Weather Statement | TAE | Bay, Calhoun, Gulf, Jackson, Washington | 97 min |
| Dec 24, 10:10 AM EST | Special Marine Warning | TAE | 3 hr | |
| Dec 24, 10:58 AM EST | Special Weather Statement | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Leon and 2 more | 92 min |
| Dec 24, 11:24 AM EST | Special Marine Warning | TAE | 96 min | |
| Dec 24, 12:24 PM EST | Special Weather Statement | TAE | Franklin, Gadsden, Gulf, Leon, Liberty, Wakulla | 96 min |
| Dec 24, 1:07 PM EST | Special Marine Warning | TAE | 3 hr | |
| Dec 24, 1:09 PM EST | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 66 min |
| Dec 24, 1:29 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 91 min |
| Dec 24, 2:58 PM EST | Special Weather Statement | TAE | Madison, Taylor | 47 min |
| Dec 24, 3:38 PM EST | Special Weather Statement | TAE | Lafayette, Madison, Taylor | 97 min |
| Dec 24, 3:59 PM EST | Severe Thunderstorm Warning | TAE | Madison | 46 min |
| Dec 24, 4:02 PM EST | Special Marine Warning | TAE | 85 min | |
| Dec 24, 4:10 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 95 min |
| Dec 24, 4:35 PM EST | Special Weather Statement | TAE | Dixie | 85 min |
| Dec 24, 5:00 PM EST | Severe Thunderstorm Warning | TAE | Dixie | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.